Open Access
Translator Disclaimer
March, 1994 Distribution of the Maximum of Concomitants of Selected Order Statistics
H. N. Nagaraja, H. A. David
Ann. Statist. 22(1): 478-494 (March, 1994). DOI: 10.1214/aos/1176325380

Abstract

For a random sample of size $n$ from an absolutely continuous bivariate population $(X, Y)$, let $X_{i:n}$ denote the $i$th order statistic of the $X$ sample values. The $Y$-value associated with $X_{i:n}$ is denoted by $Y_{\lbrack i:n\rbrack}$ and is called the concomitant of the $i$th order statistic. For $1 \leq k \leq n$, let $V_{k,n} = \max(Y_{\lbrack n - k + 1: n\rbrack},\ldots,Y_{\lbrack n: n\rbrack})$. In this paper, we discuss the finite-sample and the asymptotic distributions of $V_{k,n}$. We investigate the limit distribution of $V_{k,n}$ as $n \rightarrow \infty$, when $k$ is held fixed and when $k = \lbrack np\rbrack, 0 < p < 1$. In both cases we obtain simple sufficient conditions and determine the associated norming constants. We apply our results to some interesting situations, including the bivariate normal population and the simple linear regression model.

Citation

Download Citation

H. N. Nagaraja. H. A. David. "Distribution of the Maximum of Concomitants of Selected Order Statistics." Ann. Statist. 22 (1) 478 - 494, March, 1994. https://doi.org/10.1214/aos/1176325380

Information

Published: March, 1994
First available in Project Euclid: 11 April 2007

zbMATH: 0795.62010
MathSciNet: MR1272095
Digital Object Identifier: 10.1214/aos/1176325380

Subjects:
Primary: 62E20
Secondary: 62E15, 62G30

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.22 • No. 1 • March, 1994
Back to Top